• July 23, 2024

SERIOUSLY: USDA Forced To Issue Warning Against Cooking Chicken In Cough Syrup….

Have you ever marinated your chicken with NyQuil?

Following the “sleepy chicken” TikTok challenge, encouraging users to cook raw chicken with NyQuil. The Food and Drug Administration recently released a statement warning parents about trending social media challenges involving cough medicine.

Teenagers and young adults are nonetheless vulnerable to social media dare like these, despite the fact that most of us would shudder at such perilous recommendations.

The FDA says the “sleepy chicken” challenge can cause unwanted side effects.

One recent social media challenge asked users to roast chicken in a concoction of acetaminophen, dextromethorphan, and doxylamine, which are the main components of NyQuil and certain comparable over-the-counter cough and cold remedies.

“Boiling a medication can make it much more concentrated and change its properties in other ways,” the FDA said. “Even if you don’t eat the chicken, inhaling the medication’s vapors while cooking could cause high levels of the drugs to enter your body. It could also hurt your lungs.”

Put simply: Someone could take a dangerously high amount of cough and cold medicine without even realizing it.

Additionally, the FDA cited a TikTok challenge that dared users to experience hallucinations by ingesting massive amounts of the over-the-counter antihistamine diphenhydramine, prompted by news reports of teenagers needing to go to the emergency room or, in some cases, dying after participating in this challenge and taking too much medication.

The American Academy of Pediatrics states that the teenage brain is still developing. In actuality, it takes until the mid-20s for the prefrontal cortex, which controls rational cognition, problem-solving, and consequences, to fully develop. According to the Academy, this is why adolescents and young adults are frequently impulsive and more likely to act without thinking through the consequences.

“Kids won’t necessarily stop to consider that laundry detergent is a poison that can burn their throats and damage their airways. Or that misusing medications like diphenhydramine (Benadryl) can cause serious heart problems, seizures and coma,” warned the American Academy of Pediatrics on its website.

What they will focus on is that a popular kid in class did this and got hundreds of likes and comments,” the American Academy of Pediatrics website states. “Social media rewards outrageous behavior, and the more outrageous, the bigger the bragging rights.”

How can parents and other adults prevent their kids from taking part in these challenges, given the significant influence social media has on adolescent behavior?

First, to prevent accidental overdose, keep both over-the-counter and prescription pharmaceuticals out of the reach of youngsters, and have a conversation with your kids about the risks of substance abuse and how social media fads can cause real, sometimes irreparable damage. Remind your kids that overdoses can happen with both prescription pharmaceuticals and over-the-counter treatments, the agency added.

The FDA advised calling 911 or contacting poison control at 1-800-222-1222 or online if a child looks to have taken too many pills and “is hallucinating, can’t be roused, has had or is having a seizure, has problems breathing, has collapsed, or is showing other indicators of drug misuse.”

In 2018, a similar dangerous challenge, a Tide Pod challenge, possibly the most infamous of all social media challenges—emerge, when teens began putting laundry detergent pods in their mouths.

In 2017, more than 12,000 people dialed Poison Control to report ingesting Tide Pods. According to The Washington Post, the number was 14% lower than in 2015, when a peak of 14,349 people called poison control with worries about Tide Pods.

Sources: Dailywire, Complex, Cbsnews

 

 

The Daily Allegiant